CSN Login
Members Online: 8

You are here

My Dad again

Psjeepster's picture
Psjeepster
Posts: 63
Joined: Jun 2016

Dad had his kidney removed on January 7th. As far as we know now he is cancer free. Both lymphoma cancers are dead and now the kidney cancer is gone.

3 days after getting the kidney removed he got very weak. I told the Doctors that he has a history of c-diff. They listened to me and started him on antibiotics before they had the results of his test. The test confirmed c-diff. 

Every time he had chemo he got c-diff, until I asked them to put him on antibiotics after every chemo. This stopped him from getting sick again. I never thought his surgery to remove the kidney would cause him to get it again. 

I was wondering if I have to worry about the c-diff again when he starts radiation? I am not sure what the effects of radiation are going to be.

He has fought long and hard, but every time he gets sick like this he wants to give up. It's a daily battle keeping his spirits up. I want to do everything I can to keep him going and put this all behind us. 

 

GSP2's picture
GSP2
Posts: 103
Joined: Feb 2015

your dad's field may be less problematic. I don't know.The following was taken off the net                                   

Radiation

 therapy-associated diarrhea is the most common acute toxicity among patients undergoing whole-body, pelvic, and abdominal radiotherapy, and is particularly frequent among patients receiving abdominal or pelvic radiotherapy for colorectal, anal, cervical, uterine, prostate, bladder, or testicular cancers.1,3 Both chemotherapy and radiation therapy can cause diarrhea; when treatments kill nontarget, healthy cells in the mucosal lining of the intestines, absorption of GI fluids is disrupted, contributing to diarrhea.1,3 Damaged intestinal mucosa also release prostaglandins and disrupt absorption of bile salts, hastening intestinal peristalsis and the movement of fluids and fecal matter through the intestines.1,3 Radiotherapy-associated diarrhea tends to be more severe than diarrhea associated with other treatments.1

lindary's picture
lindary
Posts: 695
Joined: Mar 2015

Glad to hear the good news on your dad. t's a good thing you have been tracking his issues with c-diff and that the dr listened to you. Maybe now that eerything is done except the radiation he will start to feel better and get his spirits up. All you can do is be there for encouragment and his advocate.  Good luck 

Subscribe to Comments for "My Dad again"